December 8, 2022

What side effects have you experienced from prednisone?

Hello everyone and welcome back to my channel so i am planning on doing two videos a month in january and one is going to be health related another one is going to be lifestyle so i hope you are excited to join me on this journey and tune in don’t forget to turn on notifications i’ve talked about prednisone in the past and i am bringing it back because so many people

Are on prednisone and it is one of the confusing risky drugs that we all have to go on when you have an autoimmune disease usually i do want to say that i am not a doctor or medical professional i am just a patient who is sharing her own experience and my own wisdom with you always check with your doctor first prednisone is a risky medication to be on long term

Uh and it is very important to never never never never never stop taking prednisone you have to follow certain guidelines it can be very dangerous so what is prednisone basically prednisone is a steroid that mimics cortisol in your body and it can be given to you for anti-inflammatory purposes usually that is the case right now i’m actually on prednisone myself

I have been for a few months for my autoimmune hemolytic anemia basically my immune system is kind of going crazy and attacking my red blood cells so prednisone is one of the few things that can help with that it’s not my favorite drug to be on but sometimes it is a life-saving drug even though prednisone is a life-saving drug there are a lot of long-term effects

There are short-term effects as well like insomnia um you can get really hungry uh i have a major appetite when i’m on a lot of prednisone right now i’m on 10 milligrams so it’s not as bad i’m normalizing and i can tell um you can also tell that it does mess with your hormones a bit because i do get a little moody but those are more short term in the long term

It can be more dangerous osteoporosis is one of the risks of taking long-term prednisone and it’s good to look out for this and make sure and ask your doctor and see if you should be on any supplements and what you should look out for it does reduce the amount of calcium that you absorb and it can increase how fast bone is broken down in your body another risk

Is diabetes which is basically a steroid-induced diabetes so that’s something you want to look out for as well another risk is avascular necrosis so this one always has scared me this is a loss of blood supply to your bone it usually happens in the hip just sounds painful to me i’m sure some of you have had experience with this and i am so sorry every time i see

This it’s just something that i’m scared of developing because i have been on friendzone in the past and i’ve been on it enough another risk factor is it does increase your risk of infection like many other anti-inflammatory drugs another big one would be steroid dependency that is when your body does not produce cortisol on its own and it becomes dependent on

The cortisol from the prednisone that is why it is so important to make sure you taper your prednisone because you want your body to naturally produce the cortisol again if not your adrenals could fail and you don’t want that to happen because that’s not a fun condition so be very careful make sure you talk with your doctor in the comments below let me know which

Of these side effects you have experienced i know everyone who’s been on prednisone has at least experienced one of those um another one i forgot to mention uh is moon face so i got i got a little moon face right here you can kind of see it if you look back at my old videos actually let me put up an example of me with no moon face and then with a moon face uh

This is what it looks like and i will actually be doing a video on moon face in the next couple weeks so look out for that but that is all i have to say about prednisone and really it’s one of those things and i’ve said this before prednisone is kind of your hate it but love it medication because it has saved me so many times but the side effects are very scary

And they’re not so pretty either so it’s not a fun medication to be on but sometimes it can make you feel on top of the world especially in that first couple of days in the comments below don’t forget to let me know your experience and i hope you all are doing well i look forward to posting more on here and interacting with you all and yeah hit that notification

Button so you can see my next video and i’ll see you then bye

Transcribed from video
Prednisone Side Effects By Heal With Samantha